Advanced Search
Article Contents
Article Contents

On the virial theorem for nonholonomic Lagrangian systems

Abstract Related Papers Cited by
  • A generalization of the virial theorem to nonholonomic Lagrangian systems is given. We will first establish the theorem in terms of Lagrange multipliers and later on in terms of the nonholonomic bracket.
    Mathematics Subject Classification: 37J05, 70H05, 70G45.


    \begin{equation} \\ \end{equation}
  • [1]

    Bates L and Śniatycki J, Nonholonomic reduction, Rep. Math. Phys., 32, (1992) 99-115


    Bocharov AV and Vinogradov AM, The Hamiltonian form of mechanics with friction, non-holonomic mechanics, invariant mechanics, the theory of refraction and impact, Appendix II in: A.M. Vinogradov and B.A. Kupershmidt, The structures of Hamiltonian mechanics, Russ. Math. Surveys 32 (1977) 177-243


    Cariñena JF, Falceto F and Rañada MF, A geometric approach to a generalized virial theorem, J. Phys. A: Math. Theor., 45, 395210 (2012) 19


    Cariñena JF, Gheorghiu I, Martínez E and Santos P, Virial theorem in quasi-coordinates and Lie algebroid formalism, Int. J. Geom. Methods Mod. Phys., 11, 1450055 (2014)


    Cariñena JF, Gheorghiu I, Martínez E and Santos P, Conformal Killing vector fields and a virial theorem, J. Phys. A: Math. Theor., 47, 465206, (2014) 18


    Cariñena JF, Nunes da Costa J and Santos P, Quasi-coordinates from the point of view of Lie algebroid structures J. Phys. A: Math. Theor., 40, (2007)10031-10048


    Collins GW, The Virial Theorem in Stellar Astrophysics, Astronomy and Astrophysics Series, 7, Tucson, AZ: Pachart Publication House, 1978


    Cortés J, de León M, Marrero JC, and Martínez E, Nonholonomic Lagrangian systems on Lie algebroids, Discrete and Continuous Dynamical Systems A, 24 (2), (2009) 213-271


    Cushman R and Śniatycki J, Nonholonomic reduction for free and proper actions, Reg. Chaotic Dyn., 7, (2002) 61-72


    de León M and Martín de Diego D, On the geometry of non-holonomic Lagrangian systems, J. Math. Phys., 37, (1996) 3389-3414


    Papastavridis J, Time-integral theorems for nonholonomic systems, Int. J. Engng. Sci., 25 (7), (1987) 833-854, DOI:10.1016/0020-7225(87)90120-0


    Papastavridis J, On energy rate Theorems for linear first-order nonholonomic systems, J. Appl. Mech., 58, (1991) 536-544


    Seeger RJ, The virial theorem for nonholonomic systems, Journal of the Washington Academy of Sciences, 24 (11), (1934) 461-464


    Śniatycki J, Nonholonomic Noether theorem and reduction of symmetries, Rep. Math. Phys., 42, (1998) 5-23


    Vinogradov AM and Kupershmidt BA, The structure of Hamiltonian mechanics, London Math. Soc. Lect. Notes Ser., 60, Cambridge Univ. Press, London, (1981) 173-239

  • 加载中
Open Access Under a Creative Commons license

Article Metrics

HTML views() PDF downloads(217) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint